Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567548
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Shmuel Kantorovitz
Title: Spectral theory of Banach space operators
Additional book information: Lecture Notes in Mathematics, Vol. 1012, Springer-Verlag, Berlin, Heidelberg, New York, Tokyo, 179 pp., $9.50, 1984. ISBN 3-5401-2673-2.

References [Enhancements On Off] (What's this?)

  • Ion Colojoară and Ciprian Foiaş, Theory of generalized spectral operators, Mathematics and its Applications, Vol. 9, Gordon and Breach Science Publishers, New York-London-Paris, 1968. MR 0394282
  • Nelson Dunford, A survey of the theory of spectral operators, Bull. Amer. Math. Soc. 64 (1958), 217–274. MR 104865, DOI 10.1090/S0002-9904-1958-10219-0
  • Nelson Dunford and Jacob T. Schwartz, Linear operators. Part I, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1988. General theory; With the assistance of William G. Bade and Robert G. Bartle; Reprint of the 1958 original; A Wiley-Interscience Publication. MR 1009162
  • Ciprian Foiaş, Une application des distributions vectorielles à la théorie spectrale, Bull. Sci. Math. (2) 84 (1960), 147–158 (French). MR 123193
  • Héctor J. Sussmann, Non-spectrality of a class of second order ordinary differential operators, Comm. Pure Appl. Math. 23 (1970), 819–840. MR 264461, DOI 10.1002/cpa.3160230509

  • Review Information:

    Reviewer: Florian-Horia Vasilescu
    Journal: Bull. Amer. Math. Soc. 12 (1985), 289-292